Alert archive / Louisiana / Tornado Warnings in 2006

Tornado Warning 47, NWS Lake Charles, LA

October 19, 2006Rapides Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Oct 19, 2006, 6:11 AM CDT for Rapides Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2006, 6:11 AM CDT (11:11 UTC)
Expired
Oct 19, 2006, 6:45 AM CDT
In force
34 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Rapides Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1015 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1015 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 191111
TORLCH
LAC079-191145-
/O.NEW.KLCH.TO.W.0047.061019T1111Z-061019T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
611 AM CDT THU OCT 19 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  RAPIDES PARISH IN CENTRAL LOUISIANA

* UNTIL 645 AM CDT

* AT 605 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER
  WOODWORTH...MOVING EAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
   ECHO BY 630 AM CDT

A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3114 9253 3103 9249 3110 9224 3126 9225

$$

JS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 19, 5:47 AM CDT, 24 minutes earlier.

Area forecast discussion, Oct 19, 5:47 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 AM CDT THU OCT 19 2006

.DISCUSSION...
A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR A SUPER CELL MOVING
THROUGH EASTERN VERNON PARISH AND WESTERN RAPIDES PARISHES AT THIS
TIME. THIS STORM IS MOVING TO THE EAST WITH RADAR INDICATIONS THAT
THIS STORM HAS PRODUCED A TORNADO IN VERNON EARLIER.

A FLOOD WATCH HAS BEEN POSTED FOR SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA. DOPPLER ESTIMATES OF SIX TO EIGHT INCHES HAS FALLEN
OVER THE PAST 24 HOURS. AN ADDITIONAL TWO TO THREE INCHES IS
EXPECTED WITH SOME LOCATIONS RECEIVING OVER 6 INCHES IN ISOLATED
LOCATIONS BEFORE ENDING THIS AFTERNOON.

ALL AREA RIVERS ARE IN FLOOD WITH KOUNTZE EXPERIENCING A FLOOD OF
RECORD. FLOODING WARNINGS HAVE BEEN POSTED FOR
TAYLOR...HARDIN...JASPER AND NEWTON COUNTIES IN SOUTHEAST TEXAS
AND VERNON...BEAUREGARD...AND RAPIDES PARISH IN SOUTHEAST
LOUISIANA THROUGH 1:30 PM.

A COLD FRONT IS TRYING TO MAKE ITS WAY THROUGH THE REGION THIS
MORNING AND LOOKS TO MOVE THROUGH SOUTHEAST TEXAS DURING THE LATE
MORNING HOURS AND SOUTH CENTRAL LOUISIANA BY THE EARLY AFTERNOON
HOURS. THIS WILL SEE PRECIP FINALLY COMING TO AN END WITH DRIER
AIR SLOWLY FILTERING IN LATE IN THE DAY.

ANOTHER FRONT IS EXPECTED LATE SUNDAY WITH ADDITIONAL RAINFALL ON
TAP.

SIORRY FOR BEING SO LATE...VERY BUSY MORNING.

&&

.AVIATION...
IFR TO MVFR FOR STORMS OVER SE TX AND SW LA. STORMS TO MOVE EAST
INTO SOUTH CNTRL LA IN THE NEXT SEVERAL HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  54  72  56 / 100  10  10  10
KBPT  73  54  72  58 / 100  10  10  10
KAEX  71  48  71  47 / 100  10  10  10
KLFT  77  53  73  53 /  90  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 2 PM THURSDAY FOR THE FOLLOWING ZONES:
     ACADIA...AVOYELLES...IBERIA...LAFAYETTE...LOWER ST.
     MARTIN...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...AND
     VERMILION.

     FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES: ALLEN...
     BEAUREGARD...CALCASIEU...CAMERON...EVANGELINE...JEFFERSON
     DAVIS...RAPIDES...AND VERNON.

TX...FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT ADVISORY FROM 11 AM THURSDAY TO 7 AM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&

K. KUYPER
Hazardous weather outlook, Oct 19, 5:19 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 AM CDT THU OCT 19 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-201030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
519 AM CDT THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE AHEAD OF A COLD FRONT THAT
WILL PUSH THROUGH THE REGION TODAY. THE MAIN THREAT WILL BE FROM
STRAIGHT LINE WINDS ALTHOUGH AN ISOLATED TORNADO WILL BE
POSSIBLE.

THE MAIN PROBLEM FOR TODAY WILL BE YESTERDAYS PROBLEM WITH MORE
RAIN. RAINS TODAY WILL BRING AREA WIDE COVERAGE OF TWO TO THREE
INCHES WITH ISOLATED AMOUNTS ABOVE FOUR INCHES. THE RAIN WILL
TAPER OFF OVER SOUTHEAST TEXAS THIS MORNING BEHIND THE FRONT.
RAINS ENDING OVER SOUTHWEST LOUISIANA AROUND THE NOON HOUR WHILE
SOUTH CENTRAL LOUISIANA WILL SEE RAINS ENDING DURING THE AFTERNOON
HOURS.

AS A RESULT OF THE RECENT RAINS A FLOOD WATCH HAS BEEN POSTED FOR
ALL OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. CURRENTLY A FLOOD
WARNING IS POSTED FOR HARDIN...TAYLOR...JASPER AND NEWTON COUNTIES
IN SOUTHEAST TEXAS. A FLOOD WARNING ALSO CONTINUES FOR SOUTHWEST
LOUISIANA PARISHES OF VERNON...BEAUREGARD...AND RAPIDES. THIS
WARNING WILL CONTINUE THROUGH 1:30 PM THIS AFTERNOON.

AREA RIVERS ARE IN FLOOD WITH SOME HAVING MAJOR FLOODING PROBLEMS.
VILLAGE CREEK AT KOUNTZE IS FORECAST TO RISE TO 28 FEET WHICH IS
12 FEET ABOVE FLOOD STAGE AND A FLOOD OF RECORD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH ON SUNDAY INTO MONDAY
WITH MORE RAINS ON TAP.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

In the hours before

Special weather statement, Oct 19, 4:39 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
439 AM CDT THU OCT 19 2006

TXZ180>182-201-215-216-192000-
TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...WOODVILLE...JASPER...NEWTON...
LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
439 AM CDT THU OCT 19 2006

...NEW FLOOD OF RECORD REACHED ON THE VILLAGE CREEK
AT KOUNTZE...

AT 4 AM THURSDAY...THE STAGE ON THE VILLAGE CREEK AT KOUNTZE WAS
28 FEET. THIS EXCEEDS THE PREVIOUS RECORD OF 27.6 FEET WHICH
OCCURRED NOVEMBER 26 1940. THE RIVER IS FORECAST TO CONTINUE TO
RISE TO AROUND 28.5 FEET BY THIS AFTERNOON.

WIDESPREAD MAJOR FLOODING IS OCCURRING AND WILL CONTINUE. HIGHWAYS
418 AND 327 ARE IMPASSABLE AS WELL AS SEVERAL ROADS NEAR THE
CREEK. ADDITIONALLY...SEVERAL HOMES IN THE AREA COULD BE IMPACTED BY
THESE RECORD HIGH FLOOD LEVELS.

THE UNOFFICIAL FLOOD OF RECORD...WHICH OCCURRED PRIOR TO THE
INSTALLATION OF THE GAGING SYSTEM ON THE CREEK...IS 34 FEET WHICH
OCCURRED ON AUGUST 1 1915.

FLOOD PRECAUTIONS SHOULD BE TAKEN BY RESIDENTS LIVING ALONG THE
CREEK IF THEY HAVE NOT ALREADY DONE SO. IT IS ESPECIALLY IMPORTANT
TO REMEMBER NOT TO DRIVE INTO AREAS WHERE WATER COVERS THE ROAD AS
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. REMEMBER...TURN
AROUND DONT DROWN.

ML

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:47 AM CDTSevere Thunderstorm WarningLCHVernon58 min
Oct 19, 4:35 AM CDTTornado WarningLCHVernon25 min
Oct 19, 4:52 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon53 min
Oct 19, 5:49 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides56 min
Oct 19, 6:31 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu119 min
Oct 19, 6:43 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Cameron62 min
Oct 19, 6:53 AM CDTSevere Thunderstorm WarningLCHAvoyelles67 min
Oct 19, 7:30 AM CDTFlash Flood WarningLCHAllen, Jefferson Davis2 hr
Oct 19, 7:47 AM CDTSevere Thunderstorm WarningLCHAcadia58 min
Oct 19, 7:49 AM CDTSevere Thunderstorm WarningLCHEvangeline, Saint Landry56 min
Oct 19, 7:54 AM CDTFlash Flood WarningLCHAcadia2 hr
Oct 19, 9:09 AM CDTSevere Thunderstorm WarningLCHSaint Martin36 min

Nearby

Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.